MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25RWC W/ RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25RWC W/ RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX25RWC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during non clinical activity, the caps of the venous reservoir outlet fell off.No patient involvement.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 11, 2019.  upon further investigation of the reported event, the following information is new and/or changed: d1 (suspected medical device - updated brand name).D4 (additional device information - updated model number, unique identifier (udi) number.And added exp date).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to correction and additional information).H4 (device manufacture date).H6 (identification of evaluation codes 11, 3331, 4114, 3259, 4307).Method code #1: 11 - testing of device from same lot/batch retained by manufacturer.Method code #2: 3331 - analysis of production records.Method code #3: 4114 - device not returned.Results code: 3259 - improper physical structure.Conclusions code: 4307 - cause traced to component failure.The sample was not returned; therefore, a complete investigation could not be performed, however, video provided with the complaint was reviewed.A representative retention sample from the same lot number was inspected and found to still have the blue cap attached.The most likely root cause of the blue cap falling off is due to handling, post shipping, after the tcvs manufacturing process.All reservoirs are 100% visually inspected at several points in the production process.It is likely that the cap fell off due to a shock force at some point during the handling of the product; however, when or how this shock force was applied was not able to be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX25RWC W/ RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8327390
Report Number1124841-2019-00037
Device Sequence Number1717618
Product Code DTZ
UDI-Device Identifier00699753450479
UDI-Public(01)00699753450479
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot NumberWM15
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1